Georgia, 2010Damaging Winds and Lightning Strike in Georgia, June 4, 2010
June 4, 2010 · NWS CHS · 3 events in 2 counties and zones
A warm and moist atmosphere was present over southeast Georgia ahead of a developing inland trough of low pressure. Thunderstorms developed along the inland trough as a 500 millibar shortwave progressed from the northern Gulf of Mexico towards the southeast Atlantic coastline.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and moist atmosphere was present over southeast Georgia ahead of a developing inland trough of low pressure. Thunderstorms developed along the inland trough as a 500 millibar shortwave progressed from the northern Gulf of Mexico towards the southeast Atlantic coastline.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 4, 2:45 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 4, 2:45 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT FRI JUN 4 2010
.SYNOPSIS...
ATLANTIC HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE
WILL PERSIST THROUGH THE WEEKEND. A COLD FRONT WILL PUSH INTO
THE REGION FROM THE NORTH EARLY NEXT WEEK...BEFORE STALLING AND
DISSIPATING THROUGH MID WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE SEABREEZE HAS SPARKED SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS SOUTHEAST SOUTH CAROLINA...WHILE A PROMINENT SHORTWAVE
MOVING UP FROM THE GULF OF MEXICO HAS MAINTAINED PERSISTENT
CONVECTION ACROSS SOUTHEAST GEORGIA. THERE REMAINS A LOW POTENTIAL
FOR ISOLATED STORMS TO BRIEFLY PULSE TO SEVERE LEVELS...A RESULT
OF THE COMBINED ENERGY FROM AN UPPER JET NOSING NORTHWARD FROM THE
GULF AND THE AFOREMENTIONED UPPER DISTURBANCE. PRECIPITABLE WATER
VALUES REMAIN RATHER HIGH IN THE 1.75 TO 2 INCH RANGE...SUGGESTING
THAT A LOCALIZED HEAVY RAINFALL THREAT REMAINS THROUGH THE AFTERNOON.
STRENGTH AND COVERAGE OF CONVECTION WILL DIMINISH AFTER DARK WITH
THE LOSS OF DAYTIME INSTABILITY AND HEATING. RAIN CHANCES DEPICTED
IN THE FORECAST REFLECT THE SEABREEZE LIKELY PUSHING MUCH OF THE
CONVECTION INLAND...WITH THE EXCEPTION OF MORE PERSISTENT
WEAKENING ACTIVITY SOUTH OF INTERSTATE 16 IN GEORGIA. HAVE THEN
REMOVED MENTION OF RAIN OVER LAND AREAS AFTER MIDNIGHT.
AREAS THAT RECEIVE MEASURABLE RAINFALL THIS AFTERNOON AND EVENING
COULD SEE SOME PATCHY FOG EARLY SATURDAY MORNING. OTHERWISE...EXPECT
ANOTHER WARM AND HUMID NIGHT...WITH LOW TEMPERATURES RANGING FROM
THE LOWER 70S INLAND TO THE UPPER 70S AT THE COAST.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...THE NORTHERN JET STREAM WILL STRENGTHEN WITHIN THE
ENTRANCE SECTOR OF A BROAD TROUGH OVER THE GREAT LAKES THROUGH THE
WEEKEND...WHICH WILL CAUSE THE TROUGH TO DIG AND SHIFT SLOWLY
TOWARDS THE SOUTHEAST. SLIGHT RIDGING WILL OCCUR AHEAD OF THIS
FEATURE AS THE JET STREAM AND ASSOCIATED DIGGING KEEP AN AREA OF LOW
PRESSURE OVER THE WESTERN GULF. SHOWER AND THUNDERSTORM ACTIVITY
WILL BE MORE ISOLATED IN NATURE WITH SFC WINDS BECOMING MORE
WESTERLY ON THE DOWNWIND SIDE OF THE RIDGE. ACTIVITY WILL LIKELY BE
LIMITED TO AREAS WERE STRONG SFC HEATING OCCURS ALONG OR AHEAD OF AN
AFTERNOON SEABREEZE. ALTHOUGH COVERAGE WILL LIKELY BE LESS
THAN PREVIOUS DAYS...LOCALLY EXCESSIVE RAINFALL WILL REMAIN POSSIBLE
AS PWATS REMAIN AROUND 2 INCHES THROUGH THE WEEKEND. CHANCES OF
PRECIP WILL LIKELY DIMINISH SATURDAY NIGHT WITH DAYTIME HEAT
LOSS. AS RIDGING OCCURS CONDITIONS WILL BE FAVORABLE FOR HIGH TEMPS
TO REACH AROUND 90 AND DEWPOINTS TO REMAIN IN THE LOW/MID 70S.
OVERNIGHT LOWS WILL REMAIN AROUND 70.
SUNDAY...SLIGHT RIDGING WILL GIVE WAY TO A BROAD DIGGING TROUGH AND
ASSOCIATED COLD FRONT SUNDAY. COMPRESSIONAL HEATING AHEAD OF THE
FRONT SUPPORTS HIGH TEMPS IN THE LOW 90S ALONG WITH SFC DEWPOINTS IN
THE LOW TO MID 70S. SLIGHT ISENTROPIC LIFT ALONG WITH CLOUDS FROM
EARLY CONVECTION MAY LIMIT TEMPS INTO THE UPPER 80S. LOCATIONS THAT
DO EXPERIENCE STRONG SFC HEATING MAY APPROACH HEAT ADVISORY
CRITERIA...105 F...ESPECIALLY DURING PEAK HEATING HOURS IN THE
AFTERNOON.
A PERIOD OF ENHANCED SHOWER/THUNDERSTORM ACTIVITY APPEARS TO BE
TAKING SHAPE SUNDAY AFTERNOON AS AN H5 SHORTWAVE SHIFTS FROM THE
GULF TO THE SOUTHEAST WHILE A WEAKENING COLD FRONT ENTERS THE REGION
FROM THE NORTH. A FEW STRONG THUNDERSTORMS MAY OCCUR SUNDAY
AFTERNOON AS A MODERATE CAPE/LOW SHEAR ENVIRONMENT DEVELOPS OVER THE
FORECAST REGION WHERE THE H5 SHORTWAVE AND WEAKENING COLD FRONT ARE
EXPECTED TO INTERSECT. THE PRESENCE OF INCREASING LOW LVL WIND
FIELDS AND AN AFTERNOON SEABREEZE WILL FURTHER ENHANCE UPLIFT OVER
PORTIONS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA.
LOCATIONS OVER SOUTHEAST GEORGIA APPEAR TO BE AT HIGHER RISK FOR
THUNDERSTORM ACTIVITY GIVEN THE LOCATION OF THE H5 SHORTWAVE. SUB
PAR 500 MB FLOW AND A WEAK UPPER LVL JET AT THE TIME OF THE EVENT
HOWEVER...WILL LIKELY LIMIT THUNDERSTORMS TO A MORE PULSE TYPE
EVENT...WITH WIND AND HEAVY RAIN BEING THE PRIMARY CONCERNS. A
DOWNSLOPE WIND COMPONENT WILL THEN TAKE PLACE LATE SUNDAY...LIKELY
ENDING ANY POTENTIAL SEVERE THREAT A FEW HOURS AFTER NIGHTFALL.
OVERNIGHT LOWS SHOULD REMAIN AROUND 70.
MONDAY...A WEAKENING COLD FRONT WILL LIKELY STALL JUST SOUTH OF THE
REGION MONDAY. SEVERAL MODELS INDICATE A WEAK LOW DEVELOPING ALONG
THE STALLED BOUNDARY AS UPPER LVL DIVERGENCE INCREASES FROM THE
NORTH. THIS MAY SPAWN ADDITIONAL SHOWERS AND THUNDERSTORMS MONDAY
AFTERNOON OVER THE FORECAST AREA. MOST ACTIVITY SHOULD REMAIN OVER
SOUTHEAST GEORGIA WHERE PWATS AROUND 1.5 INCHES AND 70 DEGREE DEWPOINTS
REMAIN JUST NORTH OF THE STALLED BOUNDARY. ACTIVITY WILL LIKELY END
AROUND SUNSET WITH DAYTIME HEAT LOSS. HIGH TEMPS SHOULD BE A FEW
DEGREES COOLER IN THE UPPER 80S. OVERNIGHT LOWS WILL BE IN THE MID
TO UPPER 60S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MONDAY NIGHT THROUGH WEDNESDAY...A SIGNIFICANT AIRMASS CHANGE IS NOT
EXPECTED AS A STATIONARY BOUNDARY REMAINS JUST SOUTH OF THE REGION
THROUGH MIDWEEK. THE THREAT FOR HEAVY RAIN HOWEVER...APPEARS LESS
LIKELY AS PWATS DROP CONSIDERABLY TUESDAY AND WEDNESDAY.
HOWEVER...TEMPERATURES SHOULD REMAIN AROUND 90 THROUGH THE FORECAST
PERIOD ALONG WITH 70 DEGREE SFC DEWPOINTS. THIS SCENARIO JUSTIFIES
SLIGHT CHANCE TO CHANCE POPS TUESDAY AND WEDNESDAY...ESPECIALLY
DURING AFTERNOON HEATING HOURS. ACTIVITY SHOULD BE LESS DURING
OVERNIGHT PERIODS.
THURSDAY AND FRIDAY...A BRIEF PERIOD OF HIGH PRESSURE WILL QUICKLY
BE REPLACED WITH ONSHORE FLOW AS LOW PRESSURE DEVELOPS OVER THE OHIO
VALLEY. MOISTURE SHOULD BECOME AMPLE OVER THE SOUTHEAST BY EARLY
THURSDAY...THUS PRODUCING HOT AND HUMID CONDITIONS THROUGH FRIDAY.
TEMPS SHOULD BE ABOVE NORMAL...LOWER 90S...WITH SFC DEWPOINTS IN THE
LOW TO MID 70S. A GENERAL SUMMERTIME PATTERN WILL LIKELY RETURN WITH
SHOWER AND THUNDERSTORM ACTIVITY ALONG AFTERNOON SEABREEZES.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
MAIN TAF CONCERN WILL BE THUNDERSTORM IMPACTS DURING THE NEXT 6
HOURS. AN UPPER LEVEL DISTURBANCE IS CURRENTLY PUSHING INTO
SOUTHEAST GEORGIA FROM THE GULF OF MEXICO...EFFECTIVELY SPARKING
SHOWERS AND THUNDERSTORMS SOUTH OF THE SAVANNAH RIVER. HAVE
MAINTAINED A TEMPO GROUP FOR +TSRA THROUGH 21Z AT KSAV. CONVECTION
IS MORE ISOLATED TO THE NORTH...AS STORMS HAVE MAINLY BEEN THE
RESULT OF THE INLAND SEABREEZE PROGRESSION. HAVE INCLUDED A BRIEF
MENTION OF THUNDERSTORMS IN THE KCHS TAF FOR THE NEXT
HOUR...FOLLOWED BY VICINITY THUNDER INTO THE EVENING. AMENDMENTS
WILL BE LIKELY AS CONVECTIVE TRENDS BECOME MORE CLEAR.
MODEL GUIDANCE IS IN SLIGHT DISAGREEMENT REGARDING CIGS AND VSBYS
OVERNIGHT. WILL REFRAIN FROM MENTIONING ANY CB AFTER AROUND
MIDNIGHT...AS THERE REMAINS SOME UNCERTAINTY REGARDING NOCTURNAL
RAIN CHANCES. A REDUCTION IN VSBY IS POSSIBLE AT LOCATIONS WHERE
RAINFALL OCCURS...BUT AT THIS POINT...WILL JUST INCLUDE MVFR VSBYS
AT KSAV WHERE MORE SIGNIFICANT RAIN IS MORE LIKELY.
EXTENDED AVIATION OUTLOOK...DIURNAL SHOWERS/TSTMS ARE EXPECTED
EACH AFTERNOON AND EVENING IN THE VICINITY OF THE COASTAL TAF
CORRIDOR...ESPECIALLY DURING TIMES WHEN AN AFTERNOON SEABREEZE
PUSHES INLAND. AT LEAST SLIGHT CHANCES OF MVFR OR LOWER CIGS/VSBYS
POSSIBLE A FEW HOURS AROUND DAWN EACH DAY THROUGH MID WEEK.
&&
.MARINE...
ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT FEATURE THROUGH
THE SHORT TERM PERIOD. SOUTHERLY WINDS UP TO 15 KT CURRENTLY
PREVAIL ACROSS THE COASTAL WATERS THIS AFTERNOON. FOLLOWING A
TYPICAL DIURNAL PATTERN...WINDS WILL VEER MORE SOUTHWEST
TONIGHT...WHILE SPEEDS REMAIN IN THE 10 TO 15 KT RANGE. SEAS WILL
BE 3 FT OR LESS.
SATURDAY THROUGH WEDNESDAY...WINDS AND SEAS ARE EXPECTED TO REMAIN
BELOW SCA CRITERIA THROUGH WEDNESDAY. SEABREEZE CIRCULATIONS AND
NOCTURNAL WIND SURGES MAY BRIEFLY INCREASE SFC WINDS BETWEEN 15 TO
20 KNOTS...BUT SOUTH/SOUTHWEST WINDS BETWEEN 10 TO 15 KNOTS SHOULD
PREVAIL OVER ALL WATERS THROUGH THE WEEKEND.
WINDS AND SEAS MAY APPROACH SCA CRITERIA LATE SUNDAY INTO MONDAY
MORNING AHEAD OF AN APPROACHING COLD FRONT. WINDS ARE EXPECTED TO
INCREASE TO AROUND 20 KNOTS AND SEAS WILL LIKELY BUILD TO 4 TO 5
FEET...MAINLY OVER THE SOUTH CAROLINA WATERS. HIGHEST SEAS ARE
EXPECTED TO REMAIN BEYOND 20 NM FROM THE COAST. SOUTHWEST WINDS
WILL QUICKLY BEGIN TO SUBSIDE AS THE FRONT STALLS JUST SOUTH OF THE
COASTAL WATERS LATE MONDAY. THE POSITION OF THE STALLED BOUNDARY AND
ASSOCIATED WINDS/SEAS REMAIN HIGHLY UNCERTAIN THROUGH MIDWEEK. WINDS
HOWEVER...ARE EXPECTED TO BECOME SOUTH/SOUTHEASTERLY AND REMAIN WELL
BELOW SCA CRITERIA AS ONSHORE FLOW DEVELOPS BY LATE WEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jun 4, 2:57 AM EST, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
357 AM EDT FRI JUN 4 2010
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-051000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
357 AM EDT FRI JUN 4 2010
...ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS AND HEAVY RAIN...SCATTERED TO NUMEROUS
THUNDERSTORMS WILL DEVELOP BY LATE THIS MORNING AND WILL CONTINUE
INTO THIS EVENING. ISOLATED THUNDERSTORMS COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS TO 60 MPH...ESPECIALLY BETWEEN 11 AM AND 6 PM.
ALSO...THUNDERSTORMS COULD PRODUCE VERY HEAVY RAIN...AND LOCALIZED
FLOODING IS POSSIBLE.
CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS
FOR ADDITIONAL INFORMATION TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HEAT INDICES...HOT AND HUMID CONDITIONS SATURDAY THROUGH AT LEAST
MONDAY WILL CREATE THE HIGHEST HEAT INDEX VALUES SO FAR THIS YEAR.
AFTERNOON HEAT INDICES EXCEEDING 100F WILL OCCUR EACH AFTERNOON.
THERE IS A CHANCE THAT HEAT INDICES COULD REACH OR EXCEED
105F...ESPECIALLY SUNDAY AND MONDAY AFTERNOONS...AND HEAT
ADVISORIES COULD BE REQUIRED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Jun 4, 1:27 PM EST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
227 PM EDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FUNNEL CLOUD 3 N BLUFFTON 32.28N 80.86W
06/04/2010 BEAUFORT SC COAST GUARD
THE PUBLIC AND COAST GUARD REPORTED A FUNNEL CLOUD OVER
THE BLUFFTON AREA.
&&
JHPSpecial weather statement, Jun 4, 2:24 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT FRI JUN 4 2010
SCZ045-050-052-042000-
CHARESTON-INLAND BERKELEY-TIDAL BERKEKEY-
324 PM EDT FRI JUN 4 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
CHARLESTON COUNTIES THROUGH 400 PM EDT...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RED BANK LANDING
TO THE I-26/I-526 INTERCHANGE...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAINHOY...CHARLESTON AIRPORT...DANIEL ISLAND...HANAHAN...I-26/I-526
INTERCHANGE...NAVAL WEAPONS STATION CHARLESTON...NORTH CHARLESTON AND
WANDO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
&&
LAT...LON 3293 7978 3293 7979 3284 7987 3284 7989
3286 7990 3284 7990 3284 7998 3284 8011
3299 7995 3299 7973
TIME...MOT...LOC 1924Z 256DEG 12KT 3294 7991 3287 8003Local storm report, Jun 4, 2:30 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN BLUFFTON 32.24N 80.86W
06/04/2010 M2.33 INCH BEAUFORT SC BROADCAST MEDIA
2.33 INCHES OF RAIN HAS FALLEN NEAR THE BLUFFTON AREA.
REPORT RELAYED BY A MEMBER OF THE SAVANNAH MEDIA.
&&Special weather statement, Jun 4, 2:38 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
338 PM EDT FRI JUN 4 2010
GAZ118-119-SCZ047-051-042015-
COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
338 PM EDT FRI JUN 4 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM AND JASPER
COUNTIES THROUGH 415 PM EDT...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GEORGETOWN...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURROUGHS...GARDEN CITY...MEINHARD...MONTEITH...PORT WENTWORTH...
SAVANNAH AIRPORT...SAVANNAH...WHITE BLUFF AND WINDSOR FOREST...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3194 8117 3195 8117 3195 8118 3194 8118
3198 8128 3221 8120 3216 8099 3208 8104
3208 8106 3207 8105 3193 8114
TIME...MOT...LOC 1939Z 204DEG 16KT 3200 8121Special weather statement, Jun 4, 2:59 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT FRI JUN 4 2010
GAZ088-SCZ040-042-042030-
ALLENDALE-HAMPTON-SCREVEN-
359 PM EDT FRI JUN 4 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE
AND HAMPTON COUNTIES THROUGH 430 PM EDT...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ALTMAN...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CAPTOLO...HUNTERS AND SYLVANIA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3295 8151 3271 8129 3260 8164 3274 8173
TIME...MOT...LOC 1959Z 236DEG 14KT 3272 8161
Special weather statement, Jun 4, 3:47 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT FRI JUN 4 2010
GAZ087-088-100-042115-
BULLOCH-JENKINS-SCREVEN-
447 PM EDT FRI JUN 4 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...JENKINS AND
SCREVEN COUNTIES THROUGH 515 PM EDT...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PARKERS...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...HILLTONIA...ROCKY FORD...SCARBORO...SYLVANIA AND
WOODCLIFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3291 8164 3269 8155 3261 8189 3278 8196
TIME...MOT...LOC 2048Z 250DEG 11KT 3273 8182
Thunderstorm Wind, Screven
- When
- June 4, 4:24 PM EST to 4:25 PM EST
- Where
- Screven County, 0.58 mi W of Sylvania
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.750, -81.640
The Sylvania Fire Department reported one small tree down in the city.
Lightning, Screven
- When
- June 4, 4:28 PM EST
- Where
- Screven County, 1.35 mi WNW of Sylvania
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.760, -81.650
Lightning struck and split a powerpole causing the pole to block the intersection of Highway 301 and Buttermilk Road.
Thunderstorm Wind, Tattnall
- When
- June 4, 7:00 PM EST to 7:01 PM EST
- Where
- Tattnall County, 1.17 mi W of Collins
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 32.180, -82.140
A trained spotter reported 1 tree down on Georgia State Road 292 west of Collins.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, June 4, 20101 death · 1 event
- Heat in Nevada, June 4, 20101 death · 1 event
- Heat in Texas, June 4, 20101 death · 1 event
- Flood in Wyoming, June 4 to 13, 2010$12 million · 1 event
- Flash Flooding and Flooding in Iowa, June 4 to 6, 2010$1.3 million · 1.75 in hail · 18 events
- Flooding and Hail in Ohio, June 4 to 5, 2010$445,000 · 1.25 in hail · 28 events
- Damaging Winds in Michigan, June 4, 2010$1.3 million · 70 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2010$665,000 · 4 in hail · 11 events
- Flash Flood and Hail in Missouri, June 4, 2010$511,000 · 1.5 in hail · 5 events
- Flash Flooding and Damaging Wind in Alabama, June 4, 20103 injured · $169,000 · 4 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2010$190,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Ohio, June 4, 2010$87,000 · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233597, 233594, 233610.